Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Detecting cohomologically stable mappings

Author: Philip L. Bowers
Journal: Proc. Amer. Math. Soc. 86 (1982), 679-684
MSC: Primary 54F45; Secondary 55M10
MathSciNet review: 674105
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a cohomologically stable mapping defined from a compactum $ X$ to the $ (n + 1)[ - {\text{cell}}{I^{n + 1}}$, let $ \pi :{I^{n + 1}} \to {I^n}$ be the projection, and let $ A = {I^n} \times \{ 1\} $ and $ B = {I^n} \times \{ - 1\} $ be opposite faces of $ {I^{n + 1}}$. If $ S$ is a separator or a continuum-wise separator of $ {f^{ - 1}}(A)$ and $ {f^{ - 1}}(B)$ in $ X$, then $ \pi f \vert S$ is cohomologically stable. This result is used to extend certain computations of cohomological dimension that are due to Walsh, who considered only the special case of the identity mapping on $ {I^{n + 1}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 55M10

Retrieve articles in all journals with MSC: 54F45, 55M10

Additional Information

Keywords: Cohomological dimension, cohomologically stable mapping, Eilenberg-Mac Lane space
Article copyright: © Copyright 1982 American Mathematical Society